MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493926720250
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that removal difficulties and shaft break occurred resulting in additional intervention.The 90 to 100% stenosed target lesion was located in the mildly tortuous and moderately calcified left anterior descending artery.A 2.50mm x 20mm nc emerge balloon catheter was advanced for dilation.When the device was advanced too far, the physician attempted to remove the balloon.The removal was noted to be somewhat tight.The x-ray imaging revealed that the middle of the balloon delivery system had broken off, as the balloon markers were still visible inside the patient.The physician then advanced a non-boston scientific guide catheter over the wire, successfully retrieving one portion of the balloon, but was unable to retrieve the other.The physician also tried to trap the balloon fragment with another balloon but was unsuccessful, and a balloon marker was still in the patient.The procedure was canceled as the physician could not get a wire across the lesion again.The physician immediately spoke with the surgeons after that about bypass surgery.No further patient complications were reported, and the patient was stable at the time of the procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: fg nc emerge mr, us 2.50mm x 20mm balloon catheter was returned for analysis.A visual and tactile inspection revealed no issues with the hypotube shaft.A visual inspection of the outer and inner lumen and tactile examination of the entire extrusion found no issues.A detailed microscopic examination of the balloon identified a complete circumferential tear in the balloon material with a portion not returned as well as a markerband was detached and not returned.The portion of the inner lumen at the distal end of the balloon was stretched.The distal tip was detached and not returned with the device.No other issues were identified with the device.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21369334
Report Number2124215-2025-05813
Device Sequence Number15573859
Product Code LOX
UDI-Device Identifier08714729846635
UDI-Public(01)08714729846635(17)260814(10)34634874
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2026
Device Model NumberH7493926720250
Device Catalogue NumberH7493926720250
Device Lot Number0034634874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer04/23/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient RaceWhite